Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Welcome to this BB. I hope you find a lot of answers like I did.

      We are almost exactly alike. I was Diagnosed in May this year, put on the ‘T’ meds like you.
      I’m curious, did the meds make you hypo (like too much meds)?

      Your hair loss will subside, it is typically associated with excess hormones, and you should grow all your hair back. Mine hair loss went away when I started the meds even though I am still hyper.
      How often do you see your doctor?
      Your hyper symptoms that you experience (fatigue and tachycardia) hopefully will subside- your body still has circulating hormomes and hormones bound to certain undetectable proteins that cause these ‘bursts’. For some, it takes a while, and for others it may be quick.
      As far as weight gain, the thyroid hormones are the weight managers of the body, so the lower they go, the harder it is to keep weight off.

      My other question is, when you say sometimes my levels are okay, what do you mean. If you’ve only had this 8 months, how many times have your levels been okay, and how many times have they fluctuated? I really am curious, so maybe you could email me some more info, maybe a brief history if you don’t mind.

      As far as the I-131 goes, you might want to look for other people. I only know the mechanics and in-and-outs and only a couple of stories. I’m not the one to ask.

      Good Luck

      Ron

      Anonymous
        Post count: 93172

        Hi, Darlene, and welcome.

        Unfortunately, the roller coaster you talk about could happen to you on any of the treatments, I think — at least for a while. There is a period of “balancing out” with any of them, that can make us loop into and out of hyper/normal/hypo. Some Graves’ patients are more difficult than others to regulate. If the ATDs work to bring about remission for you, then it will have been worth the “ride”, but if they don’t you need to keep an open mind about the other treatment options, always remembering that there will be a bit of a “ride” with them for a while, too.

        Hair: There can be a couple of reasons for your hair thinning more. When we are hyper, the hair is growing too fast to be healthy. It tends to be more brittle (the nails, too) as a result, and break off. When we are hypo, it can fall out from the roots. Having normal levels of hormone brings this to an end. Going bald isn’t what is happening to you, but since you have thin hair to begin with, you undoubtedly see more of the problem than those of us whose hair is normally quite thick. But in the meantime, there are certain things you can do to help yourself out. One thing is, when you are shampooing, you can take a couple of minutes to massage the scalp gently, to stimulate blood circulation. Another thing is to use gentle hair care products, and try to avoid the ones that contain a lot of alcohol (drying agents). If you typically pull your hair into pony tails, or back with barrettes, you might try getting a different cut that eliminates this necessity, just to avoid any unnecessary pulling on the hair shafts until the problem goes away. Your hair just needs a whole lot of TLC for a while.

        Weight: There’s nothing magic here. If we take in too many calories for our rate of metabolism and level of exercise we will gain weight. With the metabolism yo-yoing all over the place, it can be easy to put pounds on, or take them off, while eating exactly the same things. As you approach “normal” levels of hormone, though, you will undoubtedly not be able to eat what you did when you were hyper, without gaining weight. Also, if you lost any significant amount of muscle mass while hyper, your “normal” metabolism may be set lower than it used to be for a while. Muscle burns more calories than fat/flab does. The only key is to eat very sensibly, and get as much exercise as your physical condition will allow, and if necessary” pump some iron” for a while to regain muscle mass lost in the large muscles of the arms and legs. I say that with a shudder. I loathe muscle-building exercise. But, in my case, it will definitely be necessary, so I’m trying to adjust my attitude here, towards it.

        Wishing you good luck, and good health.

        Bobbi

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.